View Full Version : No effect from Ritalin


deficit
01-19-16, 02:56 PM
Hello,

I was diagnosed with ADD about 2-3 months ago, and was prescribed with Ritalin shortly after. I started on 10mg twice a day, and I am now up 30mg in the morning and 10-20mg in the afternoon/early evening.

However, I feel like Ritalin has little to no effect on me. I jumped from 10mg to 20 mg twice day after the first month, and have been on 40-50mg a day for two days now. I have discussed this with my psychiatrist, and he says that I should try 50mg a day, which is the daily dose that I am on now.

The only effects that I have felt have been a short boost (maybe up to an hour) in activity in the mornings, which might have been due to mixing with coffee. However, this was a rather "minor" effect, in my own opinion.

My question is whether this is unusual, or if there are many others who react the same way to Ritalin.

Pixelatedmind
01-21-16, 10:32 PM
I have the same problem, from 5mg to 30mg, got nothing but a minor energy boost and a mild calm. I'm not even sure if it's the Ritalin or my natural morning boost + placebo.

Based on what I learned, it's not unusual.

sarahsweets
01-26-16, 04:24 AM
Sometimes the methylphenidate class of drugs just dont work for some people and amphetamines are a better choice.

deficit
02-14-16, 11:32 AM
Sometimes the methylphenidate class of drugs just dont work for some people and amphetamines are a better choice.

I talked with my psychiatrist a few days ago, and we agreed on trying something else. I am now on 30mg Lisdexamfetamine, but still unable to feel any noticeable effects. Could this be due to the dose being too low, or should I still be able to feel something (I have read that increasing the dose should mainly increase the duration of effect).

I have an appointment with my psychiatrist in about 3-4 weeks, as he said that I should try 30mg for about a month and then try 50mg if the effects aren't there.

sarahsweets
02-15-16, 08:25 PM
I am not a fan of vyvanse or its generic counterparts. My experience with it was inconsistency and duration. It took to long to get going and never lasted. ANd I would get headaches.

Babylon5
02-15-16, 11:52 PM
I have the same problem. I take 10 mg of Ritalin and 9:00 AM, and 108 mg of Concerta at 11:30 AM. However, I also take an 15 mg of olanzapine at 11:30 PM, so that could be the reason for the stimulants not working.

deficit
02-16-16, 04:03 AM
I am not a fan of vyvanse or its generic counterparts. My experience with it was inconsistency and duration. It took to long to get going and never lasted. ANd I would get headaches.

I asked if we could try Adderall, as I had heard good about it from people who switched from Ritalin. Sadly, it is not available in my country. We have Methylphenidate, Dextroamphetamine, and Lisdexamfetamine.

sarahsweets
02-16-16, 04:38 AM
I asked if we could try Adderall, as I had heard good about it from people who switched from Ritalin. Sadly, it is not available in my country. We have Methylphenidate, Dextroamphetamine, and Lisdexamfetamine.

If Im not mistaken, I believe dextroamphetamine is dexedrine. If thats the case I think thats a good oneto try. I also take dexedrine and its whats worked best for me.

deficit
02-16-16, 06:03 AM
If Im not mistaken, I believe dextroamphetamine is dexedrine. If thats the case I think thats a good oneto try. I also take dexedrine and its whats worked best for me.

Yes but Lisdexamfetamine is also dextroamphetamine (dexedrine), just a prodrug version (such as Vyvanse in the US).

However, my issue is that I have no effects whatsoever on 30mg, which equals to about 8,9mg dextroamphetamine/dexedrine. My question is whether a higher dose would increase the effects, or just the duration. My psychiatrist will increase the dose to 50 or 70mg in about a month, as he thought that it would be best to start on 30mg.

I can try to ask for Dextroamphetamine instead, but as it is the same drug as Lisdexamphetamine I do not see why it would work any different.

As 30mg ritalin at once (instant release) had no effect on me, I am starting to lose hope since I have no effects from Lisdexamfetamine either.

sarahsweets
02-16-16, 06:40 AM
Yes but Lisdexamfetamine is also dextroamphetamine (dexedrine), just a prodrug version (such as Vyvanse in the US).

However, my issue is that I have no effects whatsoever on 30mg, which equals to about 8,9mg dextroamphetamine/dexedrine. My question is whether a higher dose would increase the effects, or just the duration. My psychiatrist will increase the dose to 50 or 70mg in about a month, as he thought that it would be best to start on 30mg.

I can try to ask for Dextroamphetamine instead, but as it is the same drug as Lisdexamphetamine I do not see why it would work any different.

As 30mg ritalin at once (instant release) had no effect on me, I am starting to lose hope since I have no effects from Lisdexamfetamine either.

I hear what youre saying but the way vyvanse works is in the gut. It takes long to get going because you have to have some digestion going on. This is why alot of people recommend eating a good protein filled breakfast when you take it. Dexedrine may be similar to vyvanse but its mechanism of action is what makes the difference.

deficit
02-16-16, 07:12 PM
I hear what youre saying but the way vyvanse works is in the gut. It takes long to get going because you have to have some digestion going on. This is why alot of people recommend eating a good protein filled breakfast when you take it. Dexedrine may be similar to vyvanse but its mechanism of action is what makes the difference.

I understand, but I have been on it about a week now and fail to notice any changes at all. I have a meeting with my psychiatrist in about three weeks, and we agreed on trying a higher dose if the effects aren't there.

However, I am trying to figure out why I fail to notice any effects. I was taking 50-60mg/day of Ritalin without any effects, and now I am having the same results with Lisdexamfetamine (Vyvanse). Could there be any other reasons behind this, other than the dose being low (30mg)?

Funky1
02-17-16, 03:38 AM
I took Vyvanse for a month and had the same issues with duration and lack of effect. I've been on dex going on three weeks now and I can tell you it's far superior to Vyvanse. It works faster and gives you much more freedom to adjust your dose to find what works best for you. Based on what you've said about your experiences and what's available where you live, I'd definitely recommend looking into the dex.

deficit
02-17-16, 01:25 PM
I took Vyvanse for a month and had the same issues with duration and lack of effect. I've been on dex going on three weeks now and I can tell you it's far superior to Vyvanse. It works faster and gives you much more freedom to adjust your dose to find what works best for you. Based on what you've said about your experiences and what's available where you live, I'd definitely recommend looking into the dex.

What is your current dose on Dexamphetamine, and what was your dose on Vyvanse?

Also, did you not have any effects at all on Vyvanse?